Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 10, NWS Wichita, KS

March 15, 200614 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 15, 2006, 3:57 AM CST for 14 counties in Kansas. It took effect at Mar 15, 2006, 11:31 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 3:57 AM CST (09:57 UTC)
In effect from
Mar 15, 2006, 11:31 AM CST
Expired
Mar 15, 2006, 8:00 PM CST
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3100 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 150957
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
357 AM CST WED MAR 15 2006

...STRONG SOUTHERLY WINDS TO WHIP ACROSS WESTERN SECTIONS OF
CENTRAL AND SOUTH-CENTRAL KANSAS THIS AFTERNOON.

.INTENSIFYING LOW PRESSURE NEAR THE COLORADO KANSAS BORDER WILL
INDUCE A DRAMATIC INCREASE IN SOUTHERLY WINDS THIS AFTERNOON.

KSZ032-033-047-048-050-067-082-091-151800-
/O.NEW.KICT.WI.Y.0010.060315T1800Z-060316T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
357 AM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

THE WIND ADVISORY IS IN EFFECT FOR AREAS GENERALLY ALONG...AND
WEST...OF A LINE FROM LINCOLN...TO HUTCHINSON...TO ANTHONY. ACROSS
THESE AREAS WILL EXPERIENCE A DRAMATIC INCREASE IN SOUTHERLY WINDS
WHERE SUSTAINED SPEEDS WILL REACH 30 TO 40 MPH...AND WHERE GUSTS
MAY REACH 45 TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED
HIGHWAYS SUCH AS I-70.

$$

ES
4 follow-up statements
000 
WWUS73 KICT 151731
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1131 AM CST WED MAR 15 2006

...STRONG SOUTHERLY WINDS WILL WHIP ACROSS CENTRAL AND SOUTH-
CENTRAL KANSAS THIS AFTERNOON.

.INTENSIFYING LOW PRESSURE NEAR THE COLORADO KANSAS BORDER WILL
CONTINUE TO PRODUCE STRONG SOUTH WINDS THIS AFTERNOON.

KSZ049-051-052-068-083-092-160000-
/O.EXA.KICT.WI.Y.0010.060315T1800Z-060316T0000Z/
SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
WICHITA...WELLINGTON
1131 AM CST WED MAR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE WIND ADVISORY HAS BEEN EXTENDED FOR AREAS GENERALLY WEST OF
THE FLINT HILLS. THESE AREAS WILL EXPERIENCE SOUTH WINDS SUSTAINED
AT SPEEDS OF 30 TO 40 MPH...WITH GUSTS BETWEEN 45 AND 50.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED
HIGHWAYS.

$$

KSZ032-033-047-048-050-067-082-091-160000-
/O.CON.KICT.WI.Y.0010.060315T1800Z-060316T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
1131 AM CST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE WIND ADVISORY REMAINS IN EFFECT FOR AREAS GENERALLY
ALONG...AND WEST...OF A LINE FROM LINCOLN...TO HUTCHINSON...TO
ANTHONY. THESE AREAS WILL CONTINUE TO EXPERIENCE STRONG SOUTH
WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH... AND GUSTS NEAR 50
MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED
HIGHWAYS.

$$
COX
000 
WWUS73 KICT 152154
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CST WED MAR 15 2006

.INTENSIFYING LOW PRESSURE NEAR THE COLORADO KANSAS BORDER WILL
CONTINUE TO PRODUCE STRONG SOUTH WINDS UNTIL EARLY THIS EVENING.

KSZ032-033-047>052-067-068-082-083-091-092-160000-
/O.CON.KICT.WI.Y.0010.000000T0000Z-060316T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
354 PM CST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS OF 45 TO 50 MPH
WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS...BEFORE DIMINISHING
EARLY THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED
HIGHWAYS.

$$

KED/COX
000 
WWUS73 KICT 152335
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CST WED MAR 15 2006

KSZ032-033-047>052-067-068-082-083-091-092-160200-
/O.EXT.KICT.WI.Y.0010.000000T0000Z-060316T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
535 PM CST WED MAR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

STRONG SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS OF 40 TO 50 MPH
WILL CONTINUE EARLY THIS EVENING. WINDS SHOULD DIMINISH BELOW
ADVISORY CRITERIA AROUND 8 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON EAST-WEST ORIENTED
HIGHWAYS.

$$

HOWERTON
000 
WWUS73 KICT 160149
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
749 PM CST WED MAR 15 2006

KSZ032-033-047>052-067-068-082-083-091-092-160300-
/O.EXP.KICT.WI.Y.0010.000000T0000Z-060316T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
749 PM CST WED MAR 15 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING. 

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS THE AREA. 

$$

HOWERTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:40 AM CST, 17 minutes earlier.

Area forecast discussion, Mar 15, 3:40 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
340 AM CST WED MAR 15 2006

.DISCUSSION...

FORECAST PROBLEMS:
1) WIND ADVISORY THIS AFTERNOON FOR WRN CORRIDOR.
2) RAIN POTENTIAL OVER THE WEEKEND.

TODAY:
AM ISSUING WIND ADVISORY THIS AFTERNOON FOR AREAS GENERALLY
ALONG...AND WEST...OF A LINE FROM LINCOLN-ANTHONY THAT WILL BE IN
EFFECT FROM 12N-6PM. REASONING BASED PRIMARILY ON TWO FACTORS: 1)
CLOSER PROXIMITY TO DEEPENING SFC LOW NEAR CO/KS BORDER & 2)
EXPECTED THINNING OF CI/CS THIS AFTERNOON AS DEPICTED BY FORECAST
SOUNDINGS THAT WILL INCREASE MIXING POTENTIAL IN LOWEST LAYERS.

TONIGHT:
SFC LOW SPRINTS E ALONG THE KS/NEBRASKA BORDER...SWEEPING COLD
FRONT E/SE ACROSS FORECAST AREA. SOME -RA POSSIBLE IN PARTS OF SE
KS WHERE ALIGNED WITH 850-MB THETA-E RIDGING. POTENTIAL INHIBITOR
WOULD BE RAPID ONSET OF W/SW FLOW...ESPECIALLY 850MB...THAT WOULD
SHUNT BULK OF AVAILABLE MOISTURE SE & E OF THIS AREA. PER THIS
LATTER REASON HAVE ASSIGNED NOO MORE THAN 15% POPS.

THURSDAY & THURSDAY NIGHT:
COOLING TREND SLATED ALL AREAS AS STRONG INVERTED SFC RIDGE BUILDS
SE FROM ERN DAKOTAS TOWARD UPR/CENTRAL MS VALLEY.

FRIDAY & FRIDAY NIGHT:
CHANCES FOR -RA ARE STARTING TO APPEAR FRI AFTERNOON...PRIMARILY
OVER SC KS...AS WELL-DEFINED 700-MB LIFT ASSOCIATED WITH MID-LEVEL
SHORTWAVE EJECTS E/NE TO ALONG/NEAR KS/OK BORDER. ISENTROPIC LIFT
IN 300-305K LAYER INCREASES OVER THESE AREAS & HAVE THEREFORE
ASSGINED 20-30% POPS FOR FRI AFTERNOON.

SATURDAY-SUNDAY NIGHT:
CHANCES FOR RAIN STILL APPEAR GOOD AS BROAD...DEEP...UPSTAIRS LOW
MOVES EAST OVER DESERT SW THEREBY INDUCING DEEP SFC LOW
DEVELOPMENT OVER NM. EASTWARD PROGRESS OF THIS SYSTEM WILL NEED TO
BE WATCHED CLOSELY AS ANY DELAY IN ITS ARRIVAL WOULD LIKEWISE
DELAY ONSET OF PRECIPITATION. FOR NOW HAVE MADE FEW CHANGES TO
INHERITED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  38  59  30 /   0   0   0   0
HUTCHINSON      68  36  58  29 /   0   0   0   0
NEWTON          67  37  57  29 /   0   0   0   0
ELDORADO        66  39  58  29 /   0   0   0   0
WINFIELD-KWLD   67  40  59  31 /   0   0   0   0
RUSSELL         69  33  56  27 /   0   0   0   0
GREAT BEND      69  34  57  28 /   0   0   0   0
SALINA          68  37  56  28 /   0   0   0   0
MCPHERSON       68  37  57  29 /   0   0   0   0
COFFEYVILLE     64  42  58  31 /   0  10   0   0
CHANUTE         64  40  56  29 /   0  10   0   0
IOLA            64  40  56  29 /   0  10   0   0
PARSONS-KPPF    64  41  57  30 /   0  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR KSZ032-
033-047-048-050-067-082-091.

&&
Hazardous weather outlook, Mar 14, 3:48 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CST TUE MAR 14 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY LEVELS WILL RESULT IN
EXTREME FIRE DANGER ACROSS THE ENTIRE AREA ON WEDNESDAY. SOUTH WINDS
OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ARE EXPECTED DURING THE
AFTERNOON.

THE FIRE DANGER INDEX IS LIKELY TO BE IN THE VERY HIGH CATEGORY ON
THURSDAY...ACROSS MUCH OF CENTRAL AND SOUTHEAST KANSAS.

THERE WILL BE A CHANCE FOR SNOW ACROSS PORTIONS OF CENTRAL KANSAS
ON SATURDAY NIGHT AND SUNDAY NIGHT...WITH ISOLATED THUNDERSTORMS
POSSIBLE ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY.
A CHANCE FOR SNOW WILL EXIST ACROSS THE ENTIRE AREA BY MONDAY NIGHT.
A POTENT STORM SYSTEM WILL DEVELOP OVER THE SOUTHWESTERN UNITED
STATES...AND COULD AFFECT THE AREA BY LATE IN THE WEEKEND OR EARLY
NEXT WEEK. THE POTENTIAL EXISTS FOR A VARIETY OF WINTER AND
SPRING-LIKE WEATHER ACROSS THE AREA. LISTEN TO LATER FORECASTS AND
OUTLOOKS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.